MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ECH POR 190MM STR SZ 11; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. ECH POR 190MM STR SZ 11; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 71340111
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/15/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to a broken component.The previous revision surgery was performed on (b)(6) 2016.On (b)(6) 2019, the patient complained that femoral stem was broken.
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation and the reported event could not be confirmed.The clinical / medical investigation concluded that the root cause of the loosening and pain which resulted in the first revision was most likely secondary to micro-motion over an extended period of time as evidenced by the cortical thickening and radiolucent line around the stem, but this could not be definitively concluded based on the imaging alone (previous revision surgery).The root cause of the fractured stem, which resulted in the second revision, could not be concluded based on the imaging alone but loosening and the resulting micro-motion was again the likely root cause (reported revision surgery).The patient impact beyond the reported pain, loosening, and the two revision procedures could not be determined.No further medical assessment can be rendered at this time.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes of the reported event could include but are not limited to loosening or improper device fit / sizing.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.
 
Additional Manufacturer Narrative

Brand Name
ECH POR 190MM STR SZ 11
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9315168
Report Number1020279-2019-03994
Device Sequence Number13986201
Product Code LPH
UDI-Device Identifier03596010328700
UDI-Public03596010328700
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K983834
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/26/2025
Device Model Number71340111
Device Catalogue Number71340111
Device Lot Number15EM19716
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/15/2019
Supplement Date Received by Manufacturer01/31/2020
01/31/2020
09/23/2021
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date02/06/2020
02/06/2020
09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PART NO.: 71303200 / LOT NO.: 15LM00944; PART NO.: 71303200 / LOT NO.: 15LM00944; PART NO.: 71333334 / LOT NO.: 15KM21831; PART NO.: 71333334 / LOT NO.: 15KM21831; PART NO.: 71336452 / LOT NO.: 15EM10480; PART NO.: 71336452 / LOT NO.: 15EM10480; PART NO.: 71336520 / LOT NO.: 15HM16505; PART NO.: 71336520 / LOT NO.: 15HM16505; PART NO.: 71336525 / LOT NO.: 15GT56784; PART NO.: 71336525 / LOT NO.: 15GT56784
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR